Hail, Colfax
- When
- May 16, 1:25 PM MST
- Where
- Colfax County, Ute Park
- Measured
- 0.75 in hail
- Reported by
- Park/Forest Service
- Coordinates
- 36.570, -105.100
Three quarter to one inch hail struck western Colfax county at mid afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Three quarter to one inch hail struck western Colfax county at mid afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 16, 9:54 AM MST, 3 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1054 AM MDT WED MAY 16 2007 .UPDATE... UPDATE TO LOWER POPS ACROSS THE EAST CENTRAL AND NE PLAINS FOR THIS AFTERNOON. RAISED POPS FARTHER TO THE WEST OVER THE NW AND WEST CENTRAL MTNS AS STRONG AFTERNOON HEATING UNDER MOSTLY CLEAR SKIES COMBINES WITH STEEP MID LEVEL LAPSE RATES...NEGATIVE LIFTED INDICES...AND ABUNDANT LOW LEVEL MOISTURE. STEERING FLOW TODAY SHOULD BE WEAK EARLY THEN SHIFT GENERALLY TO THE EAST. ANY STRONG STORMS DEVELOPING OVER THE MTNS WILL ROLL OFF TO THE EAST INTO THE RIO GRANDE VALLEY THIS EVENING. LEFT TEMPS AS IS WITH COOL AIRMASS IN THE SE PLAINS AND WARM TO THE WEST. && .PREV DISCUSSION...246 AM MDT WED MAY 16 2007... CONVECTION BEGINNING TO WIND DOWN ACROSS OUR SOUTHERN ZONES. STATE WILL REMAIN IN A REALLY UNSETTLED WEATHER PATTERN FOR THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. UPR LVL WAVES WILL CONTINUE TO TRAVERSE THE STATE ACROSS THE TOP OF A VERY WEAK RDG /IF YOU COULD CALL IT THAT/. REALLY WILL BE HARD TO PIN DOWN WHERE SHOWERS AND THUNDERSTORMS WILL BREAK OUT EACH DAY. EXCEPT FOR A FEW WAVES TRAVERSING THE STATE...THUNDERSTORMS WILL BE MAINLY DRIVEN BY DAYTIME HEATING AND FORCING ALONG RESIDUAL OUTFLOW BOUNDARIES. HAVE MADE A FEW MINOR TWEAKS TO THE CURRENT FORECAST BUT FOR THE MOST PART IT IS MUCH THE SAME AS THE PREVIOUS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 81 53 76 48 / 30 40 30 30 GALLUP.......................... 76 45 72 40 / 50 50 40 30 GRANTS.......................... 73 47 68 42 / 40 50 50 30 GLENWOOD........................ 81 55 80 51 / 30 50 40 30 CHAMA........................... 65 38 63 35 / 60 50 50 30 LOS ALAMOS...................... 66 42 64 38 / 30 40 50 30 RED RIVER....................... 56 36 54 35 / 50 40 50 30 TAOS............................ 70 42 66 37 / 50 40 40 30 SANTA FE........................ 66 43 63 39 / 30 40 50 30 SANTA FE AIRPORT................ 68 46 65 44 / 30 40 50 30 ESPANOLA........................ 72 49 70 48 / 30 40 40 30 ALBUQUERQUE HEIGHTS............. 71 53 69 51 / 30 50 50 30 ALBUQUERQUE VALLEY.............. 73 53 71 51 / 30 50 50 30 ALBUQUERQUE FOOTHILLS........... 72 52 69 49 / 30 50 50 30 ALBUQUERQUE WEST MESA........... 72 52 70 50 / 30 50 50 30 SOCORRO......................... 74 52 70 52 / 30 40 50 30 SANDIA PARK/CEDAR CREST......... 67 45 63 45 / 40 50 50 30 MORIARTY/ESTANCIA............... 68 47 64 45 / 40 40 50 30 CARRIZOZO....................... 70 50 66 51 / 40 50 50 30 RUIDOSO......................... 58 44 57 42 / 40 50 50 30 RATON........................... 70 44 65 41 / 40 30 40 30 LAS VEGAS....................... 64 41 60 40 / 30 40 50 30 ROY............................. 66 47 62 45 / 20 30 40 30 CLAYTON......................... 70 48 67 49 / 10 30 30 30 SANTA ROSA...................... 70 49 65 49 / 20 30 50 30 TUCUMCARI....................... 72 51 68 50 / 20 30 50 30 FORT SUMNER..................... 70 51 66 51 / 30 30 50 30 CLOVIS.......................... 68 48 65 49 / 30 30 50 30 PORTALES........................ 68 49 66 50 / 30 30 50 30 ROSWELL......................... 69 54 66 53 / 50 40 50 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 42
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 534 AM MDT WED MAY 16 2007 NMZ001>021-026-171200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 534 AM MDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS POSSIBLE TODAY ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN AND ACROSS THE SOUTHEAST PLAINS CREATING THE POTENTIAL FOR LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY RAINFALL IS POSSIBLE THURSDAY AND FRIDAY ACROSS A LARGE PORTION OF THE STATE CREATING THE POTENTIAL FOR LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 16
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
134 PM MDT WED MAY 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 SSE GRANTS 35.13N 107.83W
05/15/2007 E1.75 INCH CIBOLA NM PUBLIC
NORTHWEST NEW MEXICO VISITOR CENTER IN GRANTS. HAILED FOR
APPROXIMATELY 20 MINUTES.
&&
DELAYED REPORT.
DPORTERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 215 PM MDT WED MAY 16 2007 NMZ002-004-005-162045- NORTHEAST HIGHLANDS-NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANGRE DE CRISTO MOUNTAINS- 215 PM MDT WED MAY 16 2007 ...LINE OF STRONG THUNDERSTORMS MOVING ACROSS NORTHERN TAOS AND WESTERN COLFAX COUNTIES... AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 13 MILES NORTH OF TRES PIEDRAS TO UTE PARK. MOVEMENT WAS SOUTH AT 10 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ARROYO HONDO...ARROYO SECO...CERRO...CIMARRON...EAGLE NEST AND ELIZABETHTOWN. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
The Albuquerque radar (KABX), 222 km away, was scanning. The volume nearest the first event began at 20:24 UTC.
2 hail. Local standard time, as filed.
Hail reported at Philmont Scout Ranch HQ.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21723, 21727.